MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05830-LWS
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "iab abrasion/rupture".Additional information states that " blood in gas line.Patient is very pump dependent.Iab removed and replaced, wire placed same asscess site.No issues with removal or reinsertion.Patient stable with no alarms or issues with new iab." the patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Upon return, the teflon sheath was noted connected to the hemostasis cuff; blood was noted in the sidearm.The short driveline tubing was not connected to the iab bifurcate.The supplied 30cc driveline tubing was noted connected to the returned short driveline tubing; dried blood was noted in the tubing.The one-way valve was tethered to the short driveline tubing.The bladder was fully un-wrapped.The iabc distal tip was in the bladder.The fos fiber was noted cut.A bend to the iabc central lumen was noted at approximately 70cm from the iabc luer.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the bladder/helium pathway.The submitted photos were reviewed.The photos show blood in the helium pathway, which is consistent with the reported complaint.The bladder thickness was measured at six points with measurements ranging from 0.0057in-0.0062in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times according to quality system document.An attempt to aspirate and flush the catheter using a 60cc lab-inventory syringe was unable to be successfully completed due to a blocked central lumen.Immediate push back on the syringe plunger was experienced.The blockage was most likely dried blood.The iabc was leak tested in accordance with testing methods from manufacturing procedure.Two leaks were immediately detected from the bladder membrane.Under microscopic inspection, a total of two (2) repeated leak sites consistent with contact from a sharp object were noted around the circumference of the bladder at approximately 74.7cm to 75.2cm and 74.6cm to 74.8cm from the iabc luer.No other leaks were detected.A lab inventory 0.025in guidewire was front loaded through the iabc luer.The guidewire met resistance and could not advance at approximately 70.3cm from the iabc luer, which is the location of the previously noted bend.Some blood and debris were noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that "iab abrasion / rupture" is confirmed.During the investigation, two (2) punctures consistent with contact from a sharp object were found on the iabc bladder and caused the reported complaint.No other leaks were detected during functional testing.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leaks.The root cause of the complaint is undetermined; a potential root cause is customer handling.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20724809
Report Number3010532612-2024-00976
Device Sequence Number6489251
Product Code DSP
UDI-Device Identifier00801902034724
UDI-Public(01)00801902034724(11)231031(17)250930(10)18F23K0013(21)
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2025
Device Catalogue NumberIAB-05830-LWS
Device Lot Number18F23K0013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexFemale